Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 119, NWS Springfield, MO

October 10, 2019Camden County, Miller County, Morgan County, Missouri

NWS Springfield, MO issued this flash flood warning at Oct 10, 2019, 8:38 PM CDT for Camden County, Miller County, Morgan County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 10, 2019, 8:38 PM CDT (01:38 UTC)
Expired
Oct 11, 2019, 2:45 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Camden County, MO, Miller County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 9:34 PM CDTFLASH FLOOD5 Wsw Gravois Mills, MODELAYED REPORT. PARTIAL ROAD WASHOUT AT M HWY NEAR HAW CREEK. TIME ESTIMATED FROM RADAR.
Oct 10, 9:38 PM CDTFLASH FLOOD1 Nw Laurie, MODELAYED REPORT. PARTIAL WASHOUT OF LAKE TRAIL NEAR HWY 135 DUE TO FLOODING. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
2.3
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted.

786 
WGUS53 KSGF 110138
FFWSGF
MOC029-131-141-110745-
/O.NEW.KSGF.FF.W.0119.191011T0138Z-191011T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
838 PM CDT Thu Oct 10 2019

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Miller County in central Missouri...
  Northwestern Camden County in central Missouri...
  Southern Morgan County in central Missouri...

* Until 245 AM CDT Friday.

* At 837 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Creeks, streams, and low water crossings will be especially
  susceptible to the dangers of flash flooding.
  Locations in the warning include...
  Lake of The Ozarks State Park...  Eldon...
  Osage Beach...                    Village of Four Seasons...
  Lake Ozark...                     Laurie...
  Sunrise Beach...                  St. Elizabeth...
  Saint Elizabeth...                Linn Creek...
  Tuscumbia...                      Barnett...
  Eugene...                         Gravois Mills...
  Olean...                          Climax Springs...
  Bagnell...                        Etterville...
  Kaiser...                         Hurricane Deck...

This warning includes but is not limited to the following low water
crossings...
Route HH in Tuscumbia...
Highway 52 at Coon Creek 3 miles northeast of Tuscumbia...
Route O near Laurie...
Route Z at Blue Spring Creek southeast of Rocky Mount...
and Highway 52 at Tavern Creek northeast of Saint Elizabeth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3843 9241 3834 9240 3834 9229 3832 9225
      3833 9219 3826 9219 3816 9234 3808 9256
      3806 9306 3819 9306 3819 9308 3833 9307
      3843 9265

$$

Schaumann
1 follow-up statement
444 
WGUS73 KSGF 110744
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
244 AM CDT Fri Oct 11 2019

MOC029-131-141-110754-
/O.EXP.KSGF.FF.W.0119.000000T0000Z-191011T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miller MO-Camden MO-Morgan MO-
244 AM CDT Fri Oct 11 2019

...THE FLASH FLOOD WARNING FOR MILLER...NORTHWESTERN CAMDEN AND
SOUTHERN MORGAN COUNTIES WILL EXPIRE AT 245 AM CDT...

The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.

LAT...LON 3843 9241 3834 9240 3834 9229 3832 9225
      3833 9219 3826 9219 3816 9234 3808 9256
      3806 9306 3819 9306 3819 9308 3833 9307
      3843 9265

$$

Wise

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 8:04 PM CDT, 34 minutes earlier.

Area forecast discussion, Oct 10, 8:04 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
804 PM CDT Thu Oct 10 2019

.MESOSCALE DISCUSSION...
Issued at 804 PM CDT Thu Oct 10 2019

Have allowed severe thunderstorm watch 673 to expire at 8 pm.
Still a few strong to severe storms over central Missouri and
these will track to the northeast and out of the area in the next
hour or so. Otherwise, showers and storms will continue across the
area much of the night as the cold front moves through the region
and post frontal lift continues the rain chances.

&&

.SHORT TERM...(This evening through Friday)
Issued at 154 PM CDT Thu Oct 10 2019

Showers and thunderstorms have been ongoing across much of the NW
half of the CWA today, which has caused some flood concerns and
also worked over the environment. Through the rest of this
evening, primary concern is with severe and flooding potential.
Uncertainty exists in how much instability can develop behind the
pre-frontal convection and the convection along the front. At this
time, there appears to be a low end chance for enough
instability recovery to allow for a severe threat. Wind profiles
are more than sufficient for severe weather and certainly have
forcing mechanisms in place, so instability really is the key
piece at this point. Damaging winds to 60mph and 1 inch hail are
the primary threats, but can't completely rule out a tornado over
the far SW. There also exists a severe threat over the south-
central CWA where no precip has been observed. Primarily a large
hail and damaging wind threat there that will have to be watched
closely.

Behind the cold front precip will linger with rapidly decreasing
thunder potential through the night. Skies quickly clear out from
the W on Friday, but the bigger story is the temperatures. 8am
Friday temperatures will range from the upper 30s over the
western CWA to the mid 50s over the SE. By mid afternoon,
temperatures will mainly be in the mid to upper 40s.

.LONG TERM...(Friday Night through Thursday)
Issued at 154 PM CDT Thu Oct 10 2019

Main story in the long is temperatures and frost potential Friday
night into early Saturday. Clear skies, a dry airmass, and
decreasing winds will allow frost to develop across most of the
area as temperatures fall in the low to mid 30s. May see some
isolated areas that see true hard freeze potential (freezing temps
for 3 hours), but most areas are not expected to.

Otherwise should see temperature rebound more toward normal
through Monday. Only significant chances of precip in the long
term is Monday night into Tuesday night when a cold front may move
through, which would lead to a bit of a cool down Wednesday and
Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 622 PM CDT Thu Oct 10 2019

Cold front currently moving through western Missouri late this
afternoon will continue to trek eastward through the evening
hours. The front has made it through KJLN and will move through
the KSGF and KBBG sites later this evening, with a wind shift to
the northwest. Ahead of the front there will be periodic showers
and thunderstorms, which may reduce visibilities and ceilings
briefly into the lower MVFR or even IFR categories. Otherwise,
expect post frontal precipitation to come back in later tonight,
with ceilings falling into the MVFR and IFR flight categories.
Clouds will quickly clear from west to east Friday morning with
clear and breezy conditions then expected through 00Z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until midnight CDT tonight for MOZ079-088>090-
     093>095-101>104.

KS...NONE.
&&

MESOSCALE...Raberding
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Raberding
Hazardous weather outlook, Oct 10, 3:15 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
315 PM CDT Thu Oct 10 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
315 PM CDT Thu Oct 10 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.

DISCUSSION...

  Strong or severe thunderstorms are expected into this evening
  along and ahead of a cold front. The overall best chances for
  stronger storms will be through 8 PM. Large hail, damaging
  winds, and perhaps an isolated tornadoes will be possible.

  Heavy rainfall rates with thunderstorms will lead to a limited
  flash flood risk across the area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Areas of frost will be likely Friday night and early Saturday
  morning with low temperatures in the low to mid 30s. Low lying
  sheltered areas of the Ozarks will have the greatest risk for
  frost.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed through this evening.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Local storm report, Oct 10, 7:04 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT THU OCT 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLOOD            1 SSW PRESTON           37.93N 93.22W
10/10/2019                   HICKORY            MO   PUBLIC

            LOW WATER CROSSING AT ROUTE D FLOODED AND
            CLOSED. TIME APPROXIMATE.

&&

JSS
Local storm report, Oct 10, 7:12 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT THU OCT 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLOOD            1 SE FLORENCE           38.58N 92.96W
10/10/2019                   MORGAN             MO   PUBLIC

            LOW WATER CROSSING AT ROUTE BB FLOODED AND
            CLOSED. TIME APPROXIMATE.

&&

JSS
Special weather statement, Oct 10, 7:14 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
714 PM CDT Thu Oct 10 2019

MOZ055>057-069-110100-
Camden MO-Benton MO-Miller MO-Morgan MO-
714 PM CDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENTON...
NORTHWESTERN MILLER...NORTHWESTERN CAMDEN AND SOUTHERN MORGAN
COUNTIES UNTIL 800 PM CDT...

At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Stover to 11 miles west of
Laurie to 12 miles northeast of Hermitage. Movement was east at 40
mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lake of The Ozarks...             Lake of The Ozarks State Park...
Eldon...                          Osage Beach...
Village of Four Seasons...        Lake Ozark...
Laurie...                         Sunrise Beach...
Tuscumbia...                      Barnett...
Gravois Mills...                  Olean...
Climax Springs...                 Bagnell...
Etterville...                     Kaiser...
Knobby...                         Hurricane Deck...
Barnumton...                      Rocky Mount...

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Missouri.

LAT...LON 3842 9241 3814 9243 3807 9323 3835 9304
      3843 9262
TIME...MOT...LOC 0014Z 258DEG 34KT 3834 9297 3818 9304 3808 9318

Perez
Local storm report, Oct 10, 7:15 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT THU OCT 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLOOD            3 NE URBANA             37.87N 93.12W
10/10/2019                   DALLAS             MO   PUBLIC

            LOW WATER CROSSING AT ROUTE BB FLOODED AND
            CLOSED. TIME APPROXIMATE.

&&

JSS
Special weather statement, Oct 10, 7:26 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
726 PM CDT Thu Oct 10 2019

MOZ090-110115-
Greene MO-
726 PM CDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 815 PM CDT...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Republic, moving northeast at 35 mph.

Locations impacted include...
Springfield...                    Republic...
Willard...                        Strafford...
Ash Grove...                      Fair Grove...
Brookline...                      Glidewell...
Cave Springs...                   Ebenezer...
Bassville...                      Bois D'arc...

This includes Interstate 44 between mile markers 59 and 68, and
between mile markers 70 and 90.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Missouri.

LAT...LON 3710 9360 3727 9360 3728 9362 3734 9362
      3742 9324 3742 9308 3724 9307
TIME...MOT...LOC 0026Z 242DEG 32KT 3718 9359

Perez
Special weather statement, Oct 10, 7:28 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
728 PM CDT Thu Oct 10 2019

MOZ090-110115-
Greene MO-
728 PM CDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 815 PM CDT...

At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Republic, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Springfield...                    Republic...
Willard...                        Strafford...
Ash Grove...                      Fair Grove...
Brookline...                      Glidewell...
Cave Springs...                   Ebenezer...
Bassville...                      Bois D'arc...

This includes Interstate 44 between mile markers 59 and 68, and
between mile markers 70 and 90.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Missouri.

LAT...LON 3710 9360 3727 9360 3728 9362 3734 9362
      3742 9324 3742 9308 3724 9307
TIME...MOT...LOC 0028Z 242DEG 32KT 3718 9357

Perez

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 7:14 PM CDTSpecial Weather StatementSGFMiller46 min
Oct 10, 7:26 PM CDTSpecial Weather StatementSGFGreene49 min
Oct 10, 7:28 PM CDTSpecial Weather StatementSGFGreene47 min
Oct 10, 7:39 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan66 min
Oct 10, 8:08 PM CDTSevere Thunderstorm WarningSGFMaries, Miller67 min
Oct 10, 9:01 PM CDTAreal Flood AdvisorySGFBenton, Morgan, St. Clair15 hr
Oct 10, 9:05 PM CDTAreal Flood AdvisorySGFCamden, Dallas, Hickory, Laclede, Polk18 hr
Oct 10, 10:27 PM CDTSpecial Weather StatementSGFJasper48 min
Oct 10, 10:38 PM CDTSpecial Weather StatementSGFJasper52 min
Oct 10, 10:48 PM CDTFlash Flood WarningSGFTaney3 hr
Oct 11, 12:13 AM CDTFlood WatchSGFBarry, Christian, Stone, Taney4 hr
Oct 11, 12:19 AM CDTSevere Thunderstorm WarningSGFTaney26 min
Oct 11, 12:25 AM CDTFlash Flood WarningSGFTaney3 hr
Oct 11, 12:46 AM CDTSpecial Weather StatementSGFDouglas, Wright44 min
Oct 11, 1:37 AM CDTAreal Flood WarningSGFTaney8 hr
Oct 11, 2:11 AM CDTAreal Flood WarningSGFBarry, McDonald, Stone7 hr
Oct 11, 2:47 AM CDTAreal Flood WarningSGFChristian, Douglas, Greene7 hr
Oct 11, 3:42 AM CDTFrost AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more10 hr
Oct 11, 3:57 AM CDTAreal Flood WarningSGFOzark6 hr
Oct 11, 8:19 AM CDTRiver Flood WarningSGFMcDonald23 hr
Oct 11, 9:03 AM CDTAreal Flood WarningSGFBarry, McDonald, Stone6 hr
Oct 11, 9:06 AM CDTAreal Flood WarningSGFChristian, Douglas, Ozark, Taney6 hr
Oct 11, 9:53 AM CDTAreal Flood WarningSGFTexas, Webster, Wright5 hr
Oct 11, 10:12 AM CDTRiver Flood WarningSGFVernon34 hr
Oct 11, 11:44 AM CDTAreal Flood AdvisorySGFBenton, Morgan3 hr
Oct 11, 1:13 PM CDTFreeze WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more19 hr
Oct 11, 2:48 PM CDTAreal Flood WarningSGFBarry, Christian, Douglas, McDonald, Ozark, Stone and 4 more19 hr

Nearby

Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.